Alert archive / Florida / Severe Thunderstorm Warnings in 2017
Severe Thunderstorm Warning 76, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jan 22, 2017, 3:10 PM EST for Leon County, Wakulla County, Florida. It was in force for 20 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 22, 2017, 3:10 PM EST (20:10 UTC)
- Expired
- Jan 22, 2017, 3:30 PM EST
- In force
- 20 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 70.0 mph
Counties Leon County, FL, Wakulla County, FL
The radar
The Tallahassee radar (KTLH), 19 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 22, 3:27 PM EST | TSTM WND DMG | 4 Sw Tallahassee, FL | TREES DOWN AT 4505 SPRING HILL ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 22, 12:47 PM EST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 8.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1298 J/kg
- Mixed-layer CIN
- -2 J/kg
- Mixed-layer LCL
- 635 m above ground
- 0-6 km bulk shear
- 61 kt
- 0-1 km storm-relative helicity
- 296 m²/s²
- 0-3 km storm-relative helicity
- 441 m²/s²
- Significant tornado parameter
- 2.9
- Supercell composite
- 15.6
The text
As transmitted.
801
WUUS52 KTAE 222010
SVRTAE
FLC073-129-222030-
/O.NEW.KTAE.SV.W.0076.170122T2010Z-170122T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tallahassee FL
310 PM EST SUN JAN 22 2017
The National Weather Service in Tallahassee has issued a
* Severe Thunderstorm Warning for...
South central Leon County in Big Bend of Florida...
Northwestern Wakulla County in Big Bend of Florida...
* Until 330 PM EST
* At 310 PM EST, a severe thunderstorm was located 13 miles northwest
of Crawfordville, moving northeast at 70 mph.
HAZARD...70 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Tallahassee, Brown House, Tallahassee Regional A/P, Lake Bradford,
Andrew, Helen, Lake Munson and Hilliardville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 800 PM EST for Big Bend of
Florida.
LAT...LON 3017 8454 3026 8463 3046 8445 3038 8427
TIME...MOT...LOC 2010Z 224DEG 63KT 3029 8454
HAIL...<.75IN
WIND...70MPH
$$
09-FOURNIERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 2:44 PM EST, 26 minutes earlier.
Area forecast discussion, Jan 22, 2:44 PM EST, 26 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
244 PM EST Sun Jan 22 2017
...High Risk of Severe Weather This Afternoon...
.NEAR TERM [Through Tonight]...
Rare high risk of severe weather along the northeastern Gulf Coast
this afternoon. PDS Tornado Watch is in effect for entire area
through early evening. 18Z KTAE sounding is incredibly sobering
with deep layer shear near 70kt, low-level shear near 35kt, with
over 2000j/kg of SBCAPE. Broken line of supercells will sweep
across the region through the afternoon, with a few long-lived
tornadoes possible, as rapidly deepening low-pressure lifts into
north-central Alabama.
Outside of the storms, very windy conditions are expected, even
behind the line of storms, owing to the deepening surface low.
Will maintain the wind advisory. Conditions will improve after
sunset with drier and cooler air moving in.
.SHORT TERM [Monday Through Tuesday Night]...
Sfc and upper low will become vertically stacked on Monday with
deep northwesterly flow across the area. Expect a grey and breezy
day with a few showers possible along the northern tier.
Temperatures will be closer to seasonal normals the next couple of
days, with highs in the 60s and lows in the 40s.
.LONG TERM [Wednesday Through Sunday]...
A ridge will build over the southeastern states for the middle of
the week with warming temperatures and dry weather. Another upper
trough will approach by late in the work week, bringing another
chance of rain. Severe chances appear rather low with system at
the moment.
&&
.AVIATION [Through 18Z Monday]...
All area terminals have a threat for severe storms today with IFR
conditions and wind gusts to 50 knots. The convection will end
from west to east this evening with periods of MVFR ceilings
possibly rotating into the region from the north later tonight.
Non-convective wind gusts to 30 kt will be common this evening and
again Monday morning.
&&
.MARINE...
Severe storms and gale conditions will continue into the evening.
The severe storm threat will end from west to east. However, the
gale conditions will continue through Monday morning. Conditions
will improve through the middle of the week.
&&
.FIRE WEATHER...
Windy conditions are expected through Monday. However, fuel
moisture levels will be very high.
&&
.HYDROLOGY...
Area rivers and streams will be on the rise following the last
several days of rain. Minor to moderate flooding is expected on
the Choctawhatchee Basin. Minor flooding is forecast elsewhere.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 53 65 43 68 48 / 30 10 0 0 0
Panama City 57 65 49 64 57 / 30 10 0 0 0
Dothan 51 62 42 65 48 / 30 10 0 0 0
Albany 51 63 42 66 46 / 30 20 0 0 0
Valdosta 52 64 43 67 46 / 30 10 0 0 0
Cross City 56 66 45 68 47 / 60 10 0 0 0
Apalachicola 58 66 48 66 56 / 50 10 0 0 0
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...Wind Advisory until 6 PM EST /5 PM CST/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Jackson-Lafayette-Leon-Liberty-Madison-North Walton-
South Walton-Washington.
High Rip Current Risk through late Monday night for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
High Surf Advisory until 1 AM EST /midnight CST/ Tuesday for
Coastal Bay-Coastal Gulf-South Walton.
GA...Wind Advisory until 6 PM EST this evening for Baker-Ben Hill-
Berrien-Brooks-Calhoun-Clay-Colquitt-Cook-Decatur-Dougherty-
Early-Grady-Irwin-Lanier-Lee-Lowndes-Miller-Mitchell-
Quitman-Randolph-Seminole-Terrell-Thomas-Tift-Turner-Worth.
AL...Wind Advisory until 5 PM CST this afternoon for Coffee-Dale-
Geneva-Henry-Houston.
GM...Gale Warning until 1 PM EST Monday for Apalachee Bay or Coastal
Waters From Keaton Beach to Ochlockonee River Fl out to 20
Nm-Coastal Waters From Ochlockonee River to Apalachicola Fl
out to 20 Nm-Coastal waters from Suwannee River to Keaton
Beach out 20 NM-Coastal waters from Apalachicola to Destin
FL out 20 NM-Waters from Suwannee River to Apalachicola FL
from 20 to 60 NM-Waters from Apalachicola to Destin FL from
20 to 60 NM.
&&
NEAR TERM...Camp
SHORT TERM...Camp
LONG TERM...Camp
AVIATION...Camp
MARINE...Camp
FIRE WEATHER...Camp
HYDROLOGY...CampIn the hours before
Local storm report, Jan 22, 10:23 AM EST, 4 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1023 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD 4 W LAKE PARK 30.68N 83.26W
01/22/2017 LOWNDES GA PUBLIC
COCORAHS OBSERVED MEASURED 4 INCHES OF RAIN SINCE 6 AM
WITH CONSIDERABLE PONDING OF WATER ON HIGHWAY 376.
INTERSTATE 75 EXIT 5 INTERCHANGE HAS FLOODED LANES ALONG
LAKES BLVD.
&&
WOOLLocal storm report, Jan 22, 11:07 AM EST, 4 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1107 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG KILLEARN LAKES 30.58N 84.22W
01/22/2017 LEON FL PUBLIC
SEVERAL LARGE TREES DOWN NEAR KILLEARN LAKES AND DEERLAKE
&&
EWESTONLocal storm report, Jan 22, 11:28 AM EST, 3 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1128 AM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM HAIL DE FUNIAK SPRINGS 30.72N 86.12W
01/22/2017 E1.00 INCH WALTON FL PUBLIC
PHOTO RECEIVED VIA EMAIL.
&&
WOOLLocal storm report, Jan 22, 12:09 PM EST, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1209 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM TSTM WND DMG 1 S BLOCKER 30.57N 84.27W
01/22/2017 LEON FL PUBLIC
TREES DOWN
&&
EWESTONLocal storm report, Jan 22, 2:23 PM EST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
223 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 AM TORNADO 5 NNE THOMASVILLE MUNIC 30.91N 83.96W
01/22/2017 THOMAS GA 911 CALL CENTER
*** 3 INJ *** DAMAGE REPORTED IN THOMAS COUNTY WITH
DUAL-POL TDS. 3 INJURIES REPORTED
&&
RHLocal storm report, Jan 22, 2:27 PM EST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
227 PM EST SUN JAN 22 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 AM TORNADO 4 SE ADEL 31.09N 83.38W
01/22/2017 COOK GA EMERGENCY MNGR
*** 8 FATAL *** EMS RELAYED REPORT FROM EMERGENCY MANAGER
THAT THESE FATALTITIES HAD OCCURRED.
&&
RHThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 22, 1:24 AM EST | Severe Thunderstorm Warning | TAE | Jackson, Washington | 24 min |
| Jan 22, 3:39 AM EST | Wind Advisory | TAE | Bay, Calhoun, Dixie, Franklin, Gadsden, Gulf and 10 more | 14 hr |
| Jan 22, 3:47 AM EST | Gale Warning | TAE | 33 hr | |
| Jan 22, 5:34 AM EST | Severe Thunderstorm Warning | TAE | Gadsden | 56 min |
| Jan 22, 6:33 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Leon, Liberty | 42 min |
| Jan 22, 7:09 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Leon, Liberty | 36 min |
| Jan 22, 7:30 AM EST | Severe Thunderstorm Warning | TAE | Jefferson | 30 min |
| Jan 22, 7:33 AM EST | Areal Flood Advisory | TAE | Gadsden, Liberty | 117 min |
| Jan 22, 7:37 AM EST | Special Marine Warning | TAE | 98 min | |
| Jan 22, 7:52 AM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 38 min |
| Jan 22, 7:54 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Liberty | 51 min |
| Jan 22, 8:05 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun | 40 min |
| Jan 22, 8:20 AM EST | Special Marine Warning | TAE | 55 min | |
| Jan 22, 8:35 AM EST | Severe Thunderstorm Warning | TAE | Bay, Walton, Washington | 40 min |
| Jan 22, 8:37 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon | 38 min |
| Jan 22, 8:40 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Gadsden, Jackson, Liberty, Washington | 50 min |
| Jan 22, 8:44 AM EST | Tornado Warning | TAE | Gadsden, Leon | 31 min |
| Jan 22, 8:59 AM EST | Severe Thunderstorm Warning | TAE | Walton, Washington | 16 min |
| Jan 22, 9:07 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 38 min |
| Jan 22, 9:08 AM EST | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Jackson, Walton, Washington | 36 min |
| Jan 22, 9:09 AM EST | Tornado Warning | TAE | Leon | 36 min |
| Jan 22, 9:11 AM EST | Special Marine Warning | TAE | 64 min | |
| Jan 22, 9:11 AM EST | Severe Thunderstorm Warning | TAE | Gadsden, Jackson | 49 min |
| Jan 22, 9:25 AM EST | River Flood Warning | TAE | Holmes, Washington | 7 days |
| Jan 22, 9:25 AM EST | River Flood Warning | TAE | Walton, Washington | 9 days |
| Jan 22, 9:33 AM EST | Severe Thunderstorm Warning | TAE | Madison | 57 min |
| Jan 22, 9:51 AM EST | Severe Thunderstorm Warning | TAE | Calhoun, Gadsden, Liberty | 39 min |
| Jan 22, 9:53 AM EST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 37 min |
| Jan 22, 9:53 AM EST | Tornado Warning | TAE | Gadsden | 37 min |
| Jan 22, 10:37 AM EST | Severe Thunderstorm Warning | TAE | Walton | 23 min |
| Jan 22, 10:38 AM EST | Tornado Warning | TAE | Gadsden, Leon | 37 min |
| Jan 22, 10:57 AM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 48 min |
| Jan 22, 12:16 PM EST | Special Marine Warning | TAE | 119 min | |
| Jan 22, 12:23 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Walton | 52 min |
| Jan 22, 12:43 PM EST | Tornado Warning | TAE | Walton | 32 min |
| Jan 22, 1:12 PM EST | Severe Thunderstorm Warning | TAE | Bay, Holmes, Walton, Washington | 48 min |
| Jan 22, 1:14 PM EST | Special Marine Warning | TAE | 61 min | |
| Jan 22, 1:34 PM EST | Tornado Warning | TAE | Bay, Gulf | 41 min |
| Jan 22, 1:39 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 34 min |
| Jan 22, 1:52 PM EST | Tornado Warning | TAE | Bay | 23 min |
| Jan 22, 1:54 PM EST | River Flood Warning | TAE | Calhoun, Franklin, Gulf, Liberty | 7 days |
| Jan 22, 1:55 PM EST | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 21 min |
| Jan 22, 2:04 PM EST | Special Marine Warning | TAE | 86 min | |
| Jan 22, 2:08 PM EST | Tornado Warning | TAE | Bay, Calhoun, Gulf, Liberty | 11 min |
| Jan 22, 2:35 PM EST | Tornado Warning | TAE | Calhoun, Gadsden, Liberty | 8 min |
| Jan 22, 2:35 PM EST | Tornado Warning | TAE | Franklin, Gulf | 25 min |
| Jan 22, 2:39 PM EST | Tornado Warning | TAE | Jackson | 36 min |
| Jan 22, 2:50 PM EST | Tornado Warning | TAE | Liberty, Wakulla | 25 min |
| Jan 22, 2:53 PM EST | Tornado Warning | TAE | Franklin, Liberty, Wakulla | 20 min |
| Jan 22, 3:26 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Wakulla | 34 min |
| Jan 22, 3:43 PM EST | Coastal Flood Warning | TAE | Dixie, Franklin, Gulf, Jefferson, Taylor, Wakulla | 6 hr |
| Jan 22, 3:53 PM EST | Severe Thunderstorm Warning | TAE | Jefferson, Madison | 37 min |
| Jan 22, 4:57 PM EST | Severe Thunderstorm Warning | TAE | Dixie, Lafayette, Taylor | 18 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2017Every severe thunderstorm warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.